Ask an expert
Question

08 Aug 2011

Medicine interaction
i am on warfarin for more than 10 years and my GP has recommended depramil for low blood pressure,what is the influence of depramil on my INR (PI)
Answer 356 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Hi Mesu

Although data are limited, SSRIs (such as depramil) may result in a small increase in prothrombin time (althought is is felt to be clinically unimportant.

Although interactions may be unlikely
serotonergic agents may (small chance) increase the risk of bleeding when combined with warfarin or other anticoagulants; however, the absolute risk is not known.

It is therefor suggested that clinicians monitor the INR and patient’s clinical status closely if a SSRI is added to or deleted from the regimen of a patient stabilized on warfarin.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9328 votes
No
67% - 18828 votes
Vote